Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 21, 2014, 05:44:45 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 642976
  • Total Topics: 48921
  • Online Today: 252
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Bone problems with truvada  (Read 1586 times)

0 Members and 1 Guest are viewing this topic.

Offline veritas

  • Member
  • Posts: 1,410
Bone problems with truvada
« on: December 12, 2008, 06:17:25 AM »
Anyone,

I know viread can cuse loss of BMD. Does anyone know of any studies done to show emtriva doing the same. Just been diagnosed with osteopenia and would like to do everything I can to prevent osteoporosis. Dex showed a T score of -2.3 for hip,normal for spine although could be some calcification on spine. Any info would be appreciated. Thanks.

veritas

Offline aztecan

  • Member
  • Posts: 5,399
  • 29 years positive, 57 years a pain in the butt
Re: Bone problems with truvada
« Reply #1 on: December 12, 2008, 10:38:10 AM »
Hey Veritas,

I am not aware opf Emtriva having that side effect. I do know there is a belief HIV itself may be a culprit.

Here is a link:

http://www.aidsmeds.com/articles/Bones_4878.shtml

HUGS,

Mark

"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Miss Philicia

  • Member
  • Posts: 24,208
  • celebrity poster, faker & poser
Re: Bone problems with truvada
« Reply #2 on: December 12, 2008, 12:30:08 PM »
Actually this contradicts that a bit -- showing low body weight and not HIV are linked to frail bones:

http://www.aidsmeds.com/articles/HIV_osteopenia_bone_1667_13306.shtml

http://www.poz.com/articles/hiv_lipoatrophy_osteopenia_761_15611.shtml

Certainly there have been studies concerning Viread with osteopenia, but I've not seen anything particular to separating out the two components of the drug.  Unfortunately this is one of those "new" areas of side effects where there is a lot of somewhat contradictory and/or vague findings.  And, of course, as LTSers live longer this issue becomes more apparent.

My doctor has had me on calcium supplements for the past 2 years.  I've never had a bone scan done.  I've been on viread probably for 7 years, and truvada for 4.
"Iíve slept with enough men to know that Iím not gay"

Offline veritas

  • Member
  • Posts: 1,410
Re: Bone problems with truvada
« Reply #3 on: December 12, 2008, 01:48:46 PM »

Thanks guys for the links. Maybe I should increase my calcium intake. Only taking 1200mg/day.I certainly don't want to add another med to the ones I'm already taking. Been on truvada for 4 years and do have lipoa from use of d4t.

veritas

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.